I have a few questions. I started taking propecia in July 2010 and a few months ago switched to the generic 5mg finasteride (cut in 1/4s).
1. Is it ok to use a nicotine patch while I’m taking finasteride?
2. My doctor recently suggested I start using rogaine 5% in addition to finasteride. I would like to keep what hair I have and regrow some if possible, but I have read alot about shedding which makes me nervous. I know the shed hair should regrow but it still gets me worried. How prevalent is shedding in your experience with patients you’ve recommended rogaine to?
3. Also, out of curiousity, what NW pattern are you?
1. A nicotine patch can be worn while you take finasteride. I don’t know of any contraindication.
2. Hair shedding after starting Rogaine happens, but not very frequently in the patients who I have seen that use it. The good news is that the shedding doesn’t last forever and rarely, if ever, produces permanent hair loss.
3. I was a Norwood Class 3 Vertex (3V) without the frontal component, making my hair loss purely in the crown.